Alert archive / Maryland / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 235, NWS Wakefield, VA

September 8, 2021Somerset County, Worcester County, Maryland; Accomack County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Sep 8, 2021, 3:52 PM EDT for Somerset County, Worcester County, Maryland; Accomack County, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2021, 3:52 PM EDT (19:52 UTC)
Expired
Sep 8, 2021, 4:22 PM EDT
In force
30 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Somerset County, MD, Worcester County, MD, Accomack County, VA

The radar

The Dover AFB radar (KDOX), 97 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WUUS51 KAKQ 081952
SVRAKQ
MDC039-047-VAC001-082045-
/O.NEW.KAKQ.SV.W.0235.210908T1952Z-210908T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
352 PM EDT Wed Sep 8 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Southeastern Somerset County in southeastern Maryland...
  Southern Worcester County in southeastern Maryland...
  Northern Accomack County in southeastern Virginia...

* Until 445 PM EDT.

* At 352 PM EDT, a severe thunderstorm was located 7 miles southeast
  of Lawsonia, or 18 miles southwest of Pocomoke City, moving east at
  40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* This severe thunderstorm will be near...
  Parksley around 400 PM EDT.

Other locations impacted by this severe thunderstorm include
Horntown, Hallwood, Mappsville, Byrdtown, Greenbackville, Saxis,
Wallops Island, Temperanceville, Nelsonia and Shelltown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3807 7515 3784 7531 3775 7584 3791 7591
      3795 7588 3795 7589 3796 7587 3814 7512
TIME...MOT...LOC 1952Z 252DEG 35KT 3786 7578 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Rogers
1 follow-up statement
302 
WWUS51 KAKQ 082022
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
422 PM EDT Wed Sep 8 2021

MDC039-047-VAC001-082032-
/O.CAN.KAKQ.SV.W.0235.000000T0000Z-210908T2045Z/
Somerset MD-Worcester MD-Accomack VA-
422 PM EDT Wed Sep 8 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SOMERSET...
SOUTHERN WORCESTER AND NORTHERN ACCOMACK COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3807 7515 3784 7531 3775 7584 3791 7591
      3795 7588 3795 7589 3796 7587 3814 7512
TIME...MOT...LOC 2020Z 252DEG 35KT 3795 7542 

$$

Rogers

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:31 PM EDT, 21 minutes earlier.

Area forecast discussion, Sep 8, 3:31 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
331 PM EDT Wed Sep 8 2021

.SYNOPSIS...
A cold front will approach the areas form the northwest tonight slowly
crossing the region later tonight into Thursday. High pressure
returns Friday into the upcoming weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 200 PM EDT Wednesday...

An upper level trough is digging southeast across the Ohio River
Valley, with an associated cold pushing into WV and KY. Ahead of
the front low level moisture and instability have been
increasing across Central and Southeast VA supporting strong to
even severe storms. Mid level instability and DCAPE support the
potential for damaging winds and even some hail. The tornado
risk is low though through there is some shear present to
support persistent organized updrafts.

The initial push of convection has pushed farther north faster
than progged by the HREF runs and the HRRR has been struggling
with the convection all day. Hi Res ARW and FV3 had the trend of
pushing convection north, though not this fast or as far north
as evident on radar as of 2 pm. Looking forward most guidance
suggest redevelopment along the NC/VA border in the west and
expansion of convective coverage as it pushes east across south
Central VA, Southeast VA and Northeast NC later this afternoon
and evening. This is already starting occur as of 330 pm over NC
and western VA. Expect this second round of convection to expand
and result in a continued risk of damaging winds and frequent
lightning into this evening especially over South Central and
Southeast VA as well a Northeast NC.

There will likely be a break in activity later tonight and then
a redevelopment of showers and even possible an isolated
thunderstorms through the early morning hours just prior to
daybreak. some areas of heavy rain are likely with these showers
and storms during the pre-dawn areas.

&&

.SHORT TERM /6 AM THURSDAY THROUGH FRIDAY/...
As of 330 PM EDT Wednesday...

The upper trough will dig across the area into Thursday with the
trough axis not pushing through until just after 00Z Friday.
Meanwhile, the surface cold front will push southeast into the area
late tonight into Thursday. This will result in redevelopment
of showers much later tonight (in the pre-dawn hours) and well
into Thursday. The approaching upper trough and a strengthening
200mb jet will result in widespread shower activity increasing
in coverage especially across Central VA and locations east to
the coast including all of Eastern Shore. QPF ranges from 0.1-
0.25" NW to 0.5-0.7" E/SE, but higher amounts are possible due
to tstms. Lows tonight range from the mid 60s NW to the low 70s
SE. Highs Thursday range from the mid 70s to around 80F. Cloudy
Thursday morning, with partial clearing expected across the
Piedmont by later in the afternoon.

Drier conditions are expected Thursday night into Friday as the
upper trough axis swings through the area, and high pressure
builds in from the NW. Becoming mostly clear Thursday night,
then mostly sunny Friday. Lows Thursday night range from the mid
50s NW to the low/mid 60s SE, followed by highs Friday in the
upper 70s to around 80F.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
As of 330 PM EDT Wednesday...

Quieter weather is expected in the extended as high pressure
builds in from the NNW for Friday through the Saturday bringing
more seasonable cooler/drier conditions, and what still looks to
be a nice weekend weatherwise across the Mid-Atlantic region.
Lows mainly in the 50s to around 60F Friday night, and then in
the upper 50s to mid 60s Saturday night. Highs will be in the
upper 70s to lower 80s Friday, in the lower to mid 80s Saturday.
High pressure slides offshore Sunday, with an anomalous upper
ridge building across the region during the early to middle
portion of next week. This will bring hotter temperatures to the
region along with dry conditions. High Sunday will generally be
in the mid/upper 80s Sunday, then at least into the upper
80s/low 90s Monday through Wednesday. Morning lows will
generally range through the 60s.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 200 PM EDT Wednesday...

An area of showers/tstms was pushing north across central VA
with gusts to 35 kt and heavy rain. These storm will impact RIC
through 19z, but should stay north of PHF. There will be more
development of showers and storms through the late afternoon and
evening mainly impacting ORF, PHF and ECG through 00z. RIC may
also see another round of showers this evening. The showers and
storms should push off the coast around 00z.

Otherwise conditions will remain VFR outside of the the showers
and storms with a S wind of 8-12kt with occasional gusts
nearing 20kt.

MVFR/IFR cigs are possible later tonight into early Thursday
morning behind the boundary. Another area of showers may develop
during the pre-dawn areas as the cold front slowly crosses the
region and expect lingering showers behind the front with MVFR
conditions most of Thursday. Drier and VFR conditions are
expected Thursday night through the upcoming weekend.

&&

.MARINE...
As of 1045 AM EDT Wednesday...

In collaboration with MHX, went ahead and started the SCA for
the southern coastal waters as of 10 AM EDT. Seas have already
built in excess of 5 feet at Buoy 44100, and will continue to
build/spread north into this afternoon. Have bumped up the wave
forecast from the last update based on the latest observations.

Previous Discussion: Winds in the Bay this morning have been
sub- advisory level, so the initial SCA has been cancelled.
However, S to SE winds are expected to increase once again to 15
to 20 knots with gusts to 25 knots along the northern and
middle portions of the Chesapeake Bay by the early afternoon.
These elevated winds speeds will persist through the afternoon
and into the overnight hours. A low-end SCA has been issued for
the northern and middle Chesapeake Bay from 17Z/1PM today to
08Z/4AM Thursday. The wind direction will become more SW after
02Z/10PM today. Additionally, seas will build to 4 to 6 ft later
this evening due to swell from distant Hurricane Larry. As a
result, a SCA is in effect for the coastal zones starting at
20Z/4PM north and 23Z/7PM south and continuing through 08Z/4AM
Friday.

A cold front will gradually move through the area on Thursday
turning winds to the NW to N. This wind shift will reach the
northern Bay early Thursday morning. The front is forecast to
cross the remainder of the waters on Thursday, and is progged to
move south of the area by evening. While prevailing wind speeds
are expected to remain sub-SCA from Thursday-Thursday evening,
there could be a very brief (<3 hour) period of 20-25 knot gusts
immediately following the FROPA before winds temporarily
diminish. Then, a secondary CAA surge is still expected to
arrive from the north Thursday night-Friday morning. Confidence
is now fairly high that there will be a period of 18-20kt
sustained winds out of the N- NW (and gusts to ~25kt) during the
06-15z timeframe Friday morning on the ocean/Ches Bay, with
marginal SCA conditions possible on the Lower James River and
Currituck Sound. Wind speeds slowly relax from late Fri AM
through Fri evening, with the current forecast showing N- NW
winds decreasing to ~15kt by 21z Fri. Winds turn more to the
N-NE by Fri night and diminish to ~10kt. High pressure starts to
build into the area by late this week and becomes centered over
the region this weekend. Sub-SCA winds are expected from Friday
night through early next week.

Seas potentially build to 5-7ft by Friday (highest out near
20nm) due to swell from distant Hurricane Larry. Have maintained
SCAs for the coastal zones starting this afternoon (20z) north
and evening (23z) south. Went ahead and extended the SCAs for
the ocean through Thursday night, and these SCAs will need to be
extended into at least Friday on future shifts. This swell is
expected to have periods ~15 sec, which will result in a high
rip current risk today through at least Friday. Seas are
forecast to fall below SCA thresholds on Saturday and remain
sub-SCA through early next week.

&&

.TIDES/COASTAL FLOODING...
As of 1045 AM EDT Wednesday...

A high rip current risk is expected through at least Friday for
all area Atlantic beaches due to swell from distant Hurricane
Larry. Use extreme caution if heading to the beach over the next
few days, especially because many area lifeguard programs have
scaled back or ended for the season.

A Coastal Flood Statement is in effect for Bishop's Head MD for
the afternoon high tide with water levels expected to once
again approach 3.2 feet MLLW.

Additional coastal flood statements or advisories may be needed
as swell from distant Hurricane Larry continues to move water
into the Chesapeake Bay. However, no strong signals for anything
more than nuisance/minor flooding at this time with winds
expected to become N/NW during the peak swell Thu/Fri.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for ANZ630-631.
     Small Craft Advisory until 6 AM EDT Friday for ANZ650-652-654-
     656-658.

&&

SYNOPSIS...AJZ/JAO
NEAR TERM...AJZ/JAO
SHORT TERM...AJZ/JAO
LONG TERM...AJZ/JAO
AVIATION...AJZ/JAO
MARINE...AJB/ERI/JKP
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 8, 4:44 AM EDT, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
444 AM EDT Wed Sep 8 2021

MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-090845-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
444 AM EDT Wed Sep 8 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

There is a marginal risk of severe thunderstorms today. The primary
threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-090845-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
444 AM EDT Wed Sep 8 2021

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

There is a marginal risk of severe thunderstorms today. The primary
threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A high risk of rip currents is expected to continue Thursday through
the end of the week due to swell originating from Hurricane Larry.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 8, 2:56 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Wakefield VA
256 PM EDT Wed Sep 8 2021

VAZ084>086-090-523-081945-
Mathews VA-Middlesex VA-York VA-Gloucester VA-James City VA-
256 PM EDT Wed Sep 8 2021

...A strong thunderstorm will impact portions of southern Gloucester,
southeastern Middlesex, northwestern York, Mathews, and southeastern
James City Counties and the City of Williamsburg through 345 PM
EDT...

At 256 PM EDT, Doppler radar was tracking a strong thunderstorm near
Queens Lake, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Minor damage to outdoor objects is possible.

Locations impacted include...
Williamsburg, Mathews, Gloucester Courthouse, Queens Lake,
Deltaville, Gloucester Point, College Of William And Mary, Busch
Gardens, Hayes, Carver Gardens, Kings Point, Gwynn, Wicomico,
Achilles, Bavon, York Terrace, Grove, Blakes, Mobjack and Beulah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3736 7621 3719 7668 3734 7677 3763 7624
      3760 7624 3758 7626 3753 7625 3750 7623
      3746 7621 3739 7620
TIME...MOT...LOC 1856Z 240DEG 39KT 3733 7660

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Rogers
Local storm report, Sep 8, 3:13 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
313 PM EDT WED SEP 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     MARINE TSTM WIND 1 WSW WHITE STONE       37.64N 76.41W
09/08/2021  M40 MPH          LANCASTER          VA   MESONET

            MULTIPLE WEATHER FLOW SITES ON THE
            RAPPAHANNOCK RIVER REPORTED GUSTS TO 40 MPH.

&&

RR
Local storm report, Sep 8, 3:15 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
315 PM EDT WED SEP 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     1 SW COOPER             37.60N 76.53W
09/08/2021                   MIDDLESEX          VA   911 CALL CENTER

            TREE DOWN EAST OF SALUDA.

&&

JO
Local storm report, Sep 8, 3:18 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
318 PM EDT WED SEP 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     MARINE TSTM WIND WEEMS                   37.65N 76.46W
09/08/2021  M40 MPH          ANZ635             VA   MESONET

            WEATHERFLOW SITE AT CRAB POINT REPORTED A
            GUST TO 35 KT.

&&

RR
Local storm report, Sep 8, 3:43 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
343 PM EDT WED SEP 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     MARINE TSTM WIND 3 SSE TANGIER           37.79N 75.97W
09/08/2021  M51 MPH          ANZ630             VA   MESONET

            WEATHERFLOW SITE AT TANGIER LIGHT REPORTED A
            WIND GUST TO 45 KT.

&&

RR
Special weather statement, Sep 8, 3:45 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
345 PM EDT Wed Sep 8 2021

MDZ023>025-VAZ099-100-082030-
Maryland Beaches MD-Somerset MD-Inland Worcester MD-Accomack VA-
Northampton VA-
345 PM EDT Wed Sep 8 2021

...Strong thunderstorms will impact portions of Somerset, Worcester,
Accomack and northern Northampton Counties through 430 PM EDT...

At 345 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tylerton to near Onancock to 10 miles
northeast of Bavon. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Minor damage to outdoor objects is possible.

Locations impacted include...
Pocomoke City, Princess Anne, Exmore, Snow Hill, Onancock, Parksley,
Onley, Nassawadox, Westover, Willis Wharf, Marion Station, Tylerton,
Lawsonia, West Pocomoke, Newark, Accomac, Melfa, Bloxom, Saxis and
Wachapreague.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3787 7530 3783 7535 3784 7542 3778 7548
      3742 7563 3735 7605 3760 7597 3776 7587
      3791 7603 3802 7605 3799 7601 3800 7601
      3803 7605 3799 7589 3804 7587 3808 7578
      3806 7587 3809 7606 3831 7535 3810 7514
TIME...MOT...LOC 1945Z 254DEG 43KT 3802 7608 3776 7581 3740 7613

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Rogers

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:07 PM EDTBeach Hazards StatementAKQWorcester4 days
Sep 8, 10:41 AM EDTCoastal Flood StatementAKQDorchester6 hr
Sep 8, 3:45 PM EDTSpecial Weather StatementAKQSomerset, Worcester45 min
Sep 8, 7:14 PM EDTCoastal Flood AdvisoryAKQDorchester11 hr
Sep 8, 12:05 PM EDTSpecial Weather StatementAKQLunenburg40 min
Sep 8, 1:01 PM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg44 min
Sep 8, 1:18 PM EDTSpecial Weather StatementAKQHanover, King and Queen, King William, City of Richmond42 min
Sep 8, 1:26 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, Surry, Sussex49 min
Sep 8, 1:46 PM EDTSevere Thunderstorm WarningAKQHanover, Henrico, King William, New Kent44 min
Sep 8, 2:00 PM EDTSpecial Weather StatementAKQCharles City, King and Queen, New Kent45 min
Sep 8, 2:13 PM EDTSpecial Weather StatementAKQJames City, City of Williamsburg47 min
Sep 8, 2:29 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, King and Queen, King William, Lancaster, Middlesex and 1 more31 min
Sep 8, 2:34 PM EDTSpecial Marine WarningAKQ26 min
Sep 8, 2:43 PM EDTSpecial Marine WarningAKQ47 min
Sep 8, 2:48 PM EDTSpecial Marine WarningAKQ57 min
Sep 8, 2:51 PM EDTSevere Thunderstorm WarningAKQGloucester, Lancaster, Middlesex, Northumberland24 min
Sep 8, 2:56 PM EDTSpecial Weather StatementAKQGloucester, Mathews, City of Williamsburg49 min
Sep 8, 2:59 PM EDTSpecial Marine WarningAKQ16 min
Sep 8, 3:10 PM EDTSevere Thunderstorm WarningAKQGloucester, Mathews, Middlesex27 min
Sep 8, 3:13 PM EDTSpecial Marine WarningAKQ62 min
Sep 8, 3:29 PM EDTSpecial Marine WarningAKQ46 min
Sep 8, 3:51 PM EDTSpecial Marine WarningAKQ114 min
Sep 8, 4:23 PM EDTSpecial Weather StatementAKQBrunswick37 min
Sep 8, 4:28 PM EDTSpecial Weather StatementAKQCity of Williamsburg47 min
Sep 8, 4:34 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin56 min
Sep 8, 4:48 PM EDTAreal Flood AdvisoryAKQJames City, York, City of Williamsburg3 hr
Sep 8, 5:02 PM EDTSpecial Marine WarningAKQ58 min
Sep 8, 5:11 PM EDTSpecial Weather StatementAKQYork, City of Williamsburg49 min
Sep 8, 5:16 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, Surry, York, City of Newport News, City of Poquoson44 min
Sep 8, 5:33 PM EDTSpecial Weather StatementAKQCity of Suffolk27 min
Sep 8, 5:36 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Norfolk39 min
Sep 8, 5:38 PM EDTSpecial Marine WarningAKQ67 min
Sep 8, 5:50 PM EDTSpecial Weather StatementAKQNorthampton25 min
Sep 8, 5:53 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Poquoson52 min
Sep 8, 5:56 PM EDTSpecial Marine WarningAKQ94 min
Sep 8, 6:08 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin37 min
Sep 8, 6:38 PM EDTAreal Flood AdvisoryAKQYork, City of Hampton, City of Newport News, City of Poquoson3 hr
Sep 8, 6:40 PM EDTSpecial Marine WarningAKQ65 min
Sep 8, 7:08 PM EDTSpecial Weather StatementAKQMecklenburg67 min
Sep 8, 7:24 PM EDTSpecial Weather StatementAKQCity of Virginia Beach51 min
Sep 8, 7:25 PM EDTSpecial Marine WarningAKQ2 hr
Sep 8, 7:28 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach3 hr
Sep 8, 7:35 PM EDTSpecial Weather StatementAKQCity of Chesapeake40 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.